MAUDE Adverse Event Report: MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549315
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 09/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient who underwent breast augmentation with a 650cc mentor cpx 4 breast tissue expander with suture tabs experienced deflation post procedure.The device was notably smaller than the contralateral side.There was a visible hole upon explant.The deflation was diagnosed through a physical examination.As a result, an explant was performed on (b)(6) 2021.
 
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on (b)(6) 2021.The analysis has begun but is not complete at this time.When the investigational and analysis have been completed, a supplemental report will be submitted.Additional information was received on (b)(6) 2021.The patient was 48-years-old at the time of the event.The event date was clarified to be (b)(6) 2021.The implant date was clarified to be (b)(6) 2020.The patient was replaced with mentor silicone.The patient is fully recovered.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Manufacturer¿s reference number: (b)(6) on december 1, 2021 mentor became aware that off label use was erroneously omitted from the previous supplemental report.The following statement was added to the device evaluation summary: per mentor instructions for use (ifu), tissue expanders are not intended for implantation beyond 6 months.Therefore, this device was used in an off-label manner.

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
MDR Report Key12551012
Report Number1645337-2021-10886
Device Sequence Number5146162
Product Code LCJ
UDI-Device Identifier00081317006817
UDI-Public00081317006817
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2023
Device Model Number3549315
Device Catalogue Number3549315
Device Lot Number7737707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer10/01/2021
11/01/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date10/27/2021
11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR